Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 77, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 16, 2015, 2:25 PM CDT for Dallam County, Hartley County, Sherman County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2015, 2:25 PM CDT (19:25 UTC)
- Expired
- May 16, 2015, 3:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Dallam County, TX, Hartley County, TX, Sherman County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 2:46 PM CDT | HAIL 1 | 3 Sse Stratford, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 12:58 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422
WUUS54 KAMA 161925
SVRAMA
TXC111-205-421-162015-
/O.NEW.KAMA.SV.W.0077.150516T1925Z-150516T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
225 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS...
NORTHEASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
WESTERN SHERMAN COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 315 PM CDT
* AT 217 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
HARTLEY...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
STRATFORD... CONLEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3648 10218 3629 10182 3594 10233 3600 10249
TIME...MOT...LOC 1925Z 217DEG 41KT 3606 10230
HAIL...1.25IN
WIND...60MPH
$$
MJG1 follow-up statement
045
WWUS54 KAMA 161944
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
244 PM CDT SAT MAY 16 2015
TXC205-161954-
/O.CAN.KAMA.SV.W.0077.000000T0000Z-150516T2015Z/
HARTLEY TX-
244 PM CDT SAT MAY 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARTLEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3612 10211 3617 10230 3648 10218 3629 10182
TIME...MOT...LOC 1944Z 217DEG 41KT 3623 10214
$$
TXC111-421-162015-
/O.CON.KAMA.SV.W.0077.000000T0000Z-150516T2015Z/
DALLAM TX-SHERMAN TX-
244 PM CDT SAT MAY 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
SHERMAN AND SOUTHEASTERN DALLAM COUNTIES UNTIL 315 PM CDT...
AT 238 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CONLEN...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
STRATFORD... CONLEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3612 10211 3617 10230 3648 10218 3629 10182
TIME...MOT...LOC 1944Z 217DEG 41KT 3623 10214
HAIL...1.00IN
WIND...60MPH
$$
MJGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 1:39 PM CDT, 46 minutes earlier.
Area forecast discussion, May 16, 1:39 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
139 PM CDT SAT MAY 16 2015
.UPDATE...
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL BUT THE WESTERN OK
PANHANDLE THROUGH 8 PM CDT. REASONING/THINKING REMAINS SIMILAR AS IN
UPDATE BELOW. MOST FAVORABLE ENVIRONMENT LOOKS TO BE ACROSS THE
SOUTHEAST TX PANHANDLE NEAR AND SOUTH OF AN OUTFLOW BOUNDARY FROM
OVERNIGHT/EARLY MORNING CONVECTION...WHERE WARMEST TEMPS/HIGHEST
DEWPOINTS/STRONGEST INSTABILITY EXISTS.
KB
&&
.PREV DISCUSSION... /ISSUED 1213 PM CDT SAT MAY 16 2015/
..POTENTIAL FOR SEVERE STORMS INCREASING FOR PORTIONS OF THE AREA...
UPDATE...MAIN ISSUE THIS MORNING IS THE DRIER AIR HAS BEEN SLOW TO
ARRIVE FROM THE WEST. GIVEN THIS...STRONG UPPER LOW TO THE WEST WILL
HAVE A CHC TO INITIATE CONVECTION FURTHER WEST THEN PREVIOUSLY
EXPECTED. HAVE UPDATED TO RAISE POPS REMAINDER OF THE DAY IN WRN
ZONES...BUT STILL SHOWING GRADIENT WITH HIGHEST POPS IN THE EAST.
FAVORABLE SHEAR PROFILES AND INSTABILITY TOGETHER WITH STRONG LIFT
ASSOC W/ THE UPR LOW ALSO WILL PROVIDE A RISK OF SVR STORMS AND
POSSIBLY EVEN ISOLD TORNADO THIS AFTN. SPC HAS ALSO RESPONDED TO
CHANGES MODEL TRENDS BY EXTENDING THE SLIGHT RISK A BIT FURTHER WEST
ONCE AGAIN. IN FACT SOME OF THE AREA MAY HAVE A WATCH SOON. NOT
CONVINCED THE WIND ADVISORY IS GOING TO PAN OUT...ESP NRN AND ERN
SECTIONS IF NAM HAS BETTER HANDLE ON SITUATION AND WE BELIEVE IT
MIGHT. THAT SAID...HAVE NOT TRIMMED THE WIND ADVISORY JUST YET GIVEN
UNCERTAINTY.
AVIATION...MAIN ISSUE WILL BE ISOLD-SCT SVR STORMS IN THE AREA THIS AFTN...ESP
AMA EASTWARD. IFR CONDITIONS WILL LIKELY OCCUR IN AND NEAR THESE
STORMS. OTHERWISE...DRIER AIR WILL MOVE INTO THE REGION THIS EVENING
AND THIS SHOULD LEAD TO VFR CONDITIONS OVERNIGHT AS STORMS MOVE EAST
OF THE PANHANDLES.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...SHERMAN.
OK...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
88/08Hazardous weather outlook, May 16, 1:29 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 129 PM CDT SAT MAY 16 2015 OKZ001>003-TXZ001>020-162200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 129 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. SOME STORMS ARE EXPECTED TO BECOME SEVERE...WITH LARGE HAIL UP TO TENNIS BALL SIZE...DAMAGING WINDS TO 70 MPH...AND ISOLATED TORNADOES POSSIBLE. A TORNADO WATCH IS IN EFFECT FOR ALL BUT THE WESTERN OKLAHOMA PANHANDLE THROUGH 8 PM CDT. IN ADDITION...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED TO DEVELOP ACROSS WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON INTO EARLY THIS EVENING AS STORMS MOVE EAST OF THESE AREAS. A WIND ADVISORY IS IN EFFECT FOR THIS AREA THROUGH 8 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES MONDAY NIGHT THROUGH FRIDAY. THE POTENTIAL FOR HEAVY RAIN MAY INCREASE MONDAY NIGHT THROUGH TUESDAY NIGHT...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING OVER PARTS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. KB
In the hours before
Special weather statement, May 16, 1:56 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 156 PM CDT SAT MAY 16 2015 OKZ001-TXZ001-161930- CIMARRON OK-DALLAM TX- 156 PM CDT SAT MAY 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAM AND SOUTHEASTERN CIMARRON COUNTIES UNTIL 230 PM CDT... AT 145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WARE...OR 13 MILES NORTHWEST OF DALHART... MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BOISE CITY... WARE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3677 10252 3668 10207 3609 10253 3608 10294 TIME...MOT...LOC 1856Z 215DEG 36KT 3628 10260 MJG
Local storm report, May 16, 2:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
215 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 5 S CLARENDON 34.86N 100.89W
05/16/2015 E1.00 INCH DONLEY TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1500431
KJSLocal storm report, May 16, 2:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
217 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL CLARENDON 34.94N 100.89W
05/16/2015 E1.25 INCH DONLEY TX PUBLIC
PEA SIZE TO HALF DOLLAR SIZE HAIL
&&
EVENT NUMBER AMA1500432
KJSLocal storm report, May 16, 2:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
218 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 5 S CLARENDON 34.86N 100.89W
05/16/2015 E1.00 INCH DONLEY TX LAW ENFORCEMENT
&&
CORRECTED EVENT TIME
EVENT NUMBER AMA1500431
KJSSpecial weather statement, May 16, 2:18 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 218 PM CDT SAT MAY 16 2015 TXZ008-009-013-162000- CARSON TX-HUTCHINSON TX-ROBERTS TX- 218 PM CDT SAT MAY 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON...WESTERN ROBERTS AND SOUTHERN HUTCHINSON COUNTIES UNTIL 300 PM CDT... AT 212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF FRITCH...OR 12 MILES NORTHWEST OF PANHANDLE...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BORGER... STINNETT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3588 10143 3582 10078 3543 10145 3552 10162 TIME...MOT...LOC 1918Z 214DEG 34KT 3554 10146 MJG
Local storm report, May 16, 2:20 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
220 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 1 NE CLARENDON 34.95N 100.88W
05/16/2015 M1.50 INCH DONLEY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1500433
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:55 PM CDT | Special Weather Statement | AMA | Randall | 50 min |
| May 16, 12:05 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Potter, Randall | 55 min |
| May 16, 12:26 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 64 min |
| May 16, 1:00 AM CDT | Special Weather Statement | AMA | Randall | 30 min |
| May 16, 1:24 AM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Lipscomb, Ochiltree, Roberts | 66 min |
| May 16, 1:32 AM CDT | Special Weather Statement | AMA | Carson | 28 min |
| May 16, 2:05 AM CDT | Special Weather Statement | AMA | Carson, Gray, Roberts | 25 min |
| May 16, 3:05 AM CDT | Special Weather Statement | AMA | Gray, Wheeler | 25 min |
| May 16, 3:54 AM CDT | Special Weather Statement | AMA | Roberts | 36 min |
| May 16, 5:41 AM CDT | Wind Advisory | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 14 hr |
| May 16, 6:49 AM CDT | Special Weather Statement | AMA | Armstrong | 26 min |
| May 16, 9:30 AM CDT | Areal Flood Advisory | AMA | Hutchinson, Ochiltree, Roberts | 2 hr |
| May 16, 9:46 AM CDT | Special Weather Statement | AMA | Donley, Wheeler | 44 min |
| May 16, 1:26 PM CDT | Special Weather Statement | AMA | Hartley | 34 min |
| May 16, 1:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 37 min |
| May 16, 1:56 PM CDT | Special Weather Statement | AMA | Dallam | 34 min |
| May 16, 2:04 PM CDT | Tornado Warning | AMA | Donley | 41 min |
| May 16, 2:07 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 38 min |
| May 16, 2:18 PM CDT | Special Weather Statement | AMA | Hutchinson | 42 min |
| May 16, 2:35 PM CDT | Tornado Warning | AMA | Collingsworth, Donley | 40 min |
| May 16, 2:41 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Randall | 49 min |
| May 16, 3:02 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 54 min |
| May 16, 3:06 PM CDT | Tornado Warning | AMA | Collingsworth, Wheeler | 39 min |
| May 16, 3:12 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 41 min |
| May 16, 3:19 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 41 min |
| May 16, 3:23 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 23 min |
| May 16, 3:34 PM CDT | Areal Flood Advisory | AMA | Armstrong | 3 hr |
| May 16, 3:40 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 35 min |
| May 16, 4:10 PM CDT | Special Weather Statement | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 50 min |
| May 16, 4:23 PM CDT | Special Weather Statement | AMA | Collingsworth | 37 min |
| May 16, 4:44 PM CDT | Areal Flood Advisory | AMA | Wheeler | 3 hr |
| May 16, 4:45 PM CDT | Special Weather Statement | AMA | Hansford | 45 min |
| May 16, 4:53 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 37 min |
| May 16, 6:35 PM CDT | Special Weather Statement | AMA | Lipscomb | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.